Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hives as Side Effect?
Jan 27, 2002

I'm in sixth week of HAART: Trizivir and Sustiva. After second week viral load went from 83,000 to 150. I know diagnoses aren't really possible over the internet, but can you tell me if hives is known as a HAART side effect? I've just now started to have intense itching fits around my elbows, knees, and ankles. When I look, there appear to be clusters of raised bumps on my skin--not particularly red but sort of like irregular mosquito bites--in the area of the itching. However, an hour later the bumps and the itching will be gone, but new itching and new bumps will occur elsewhere, and then also disappear after a while. I've read that hives act like that. Could I be having a drug reaction, or is this something due to my HIV?

Response from Dr. Boyle

This could be a drug reaction, with the most likely culprits being abacavir or efavirenz, but it is quite atypical. Generally, drug rashes are diffuse and persistent. to be honest, I doubt that it is related to either the drugs or HIV, and I would recommend that you try an antihistamine and see if that helps. Of course, if the rash becomes persistent or spreads, or if you develop fatigue, fevers, or any other systemic symptoms you should contact your doctor immediately.



Previous
please help
Next
lipodystrophy,and new-fill,help from doctors

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement